Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 53, NWS Cleveland, OH

September 3, 2013

NWS Cleveland, OH issued this small craft advisory at Sep 3, 2013, 3:06 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2013, 3:06 AM EDT (07:06 UTC)
Expired
Sep 3, 2013, 3:47 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WHUS71 KCLE 030706
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
306 AM EDT TUE SEP 3 2013

LEZ145>149-031515-
/O.NEW.KCLE.SC.Y.0053.130903T0706Z-130903T2000Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
306 AM EDT TUE SEP 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 20 KNOTS WILL DIMINISH
  TO 10 TO 15 KNOTS BY LATE AFTERNOON. WAVES OF 3 TO 5 FEET WILL
  SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. THE WAVES WILL PRODUCE
  A MODERATE RISK OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE OR WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
612 
WHUS71 KCLE 031352
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 AM EDT TUE SEP 3 2013

LEZ145>149-032000-
/O.CON.KCLE.SC.Y.0053.000000T0000Z-130903T2000Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
952 AM EDT TUE SEP 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 20 KNOTS WILL 
  DIMINISH TO 10 TO 15 KNOTS BY LATE AFTERNOON. WAVES OF 3 TO 5 
  FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. THE WAVES 
  WILL PRODUCE A MODERATE RISK OF RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE OR WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
888 
WHUS71 KCLE 031947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT TUE SEP 3 2013

LEZ145>149-032100-
/O.CAN.KCLE.SC.Y.0053.000000T0000Z-130903T2000Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
347 PM EDT TUE SEP 3 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WEST TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH THROUGH
THE EVENING. WAVE WILL REMAIN 2 TO 4 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 1:08 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 3, 1:08 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
108 AM EDT TUE SEP 3 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE CONTINUE TO MOVE SOUTHEAST AWAY FROM THE
AREA. HIGH PRESSURE WILL FOLLOW THE FRONT...BUILDING INTO THE
REGION THROUGH MID WEEK. ANOTHER COLD FRONT WILL DROP SOUTH ACROSS
THE AREA THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
REST OF THE NIGHT WILL MONITOR SKY CONDITION AND TEMPERATURES.
DEWPOINTS COMING DOWN AND SKIES MOSTLY CLEAR TO PARTLY CLOUDY
SKIES TO START. AS COOLER AIR ALOFT CONTINUES TO FILTER IN ALONG
WITH WRAP AROUND MOISTURE EXPECTING CLOUD REDEVELOPMENT FOR TOLEDO
EASTWARD INTO NE OH/NW PA SNOWBELT. ONLY AREAS THAT MAY REMAIN
MORE CLEAR THAN CLOUDY MIGHT BE FINDLAY AND MARION AREAS. HAVE
ADJUSTED TEMPS DOWN UNDER THE CLEARING...LOWER 50S. OTHERWISE
MID/UPPER 50S. SOME CHANCE OF SHOWERS DEVELOPING TOWARD MORNING IN
NW PA...FORECAST ALREADY TAKES THAT INTO ACCOUNT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
TUESDAY AND WEDNESDAY HIGH PRESSURE WILL BUILD IN AND ACROSS THE
AREA. MAIN CONCERN FOR TUESDAY IS THE REDEVELOPMENT OF CLOUDS LATE
MORNING AND AFTERNOON AS INSTABILITY INCREASES WITH SURFACE
HEATING. MUCH OF THE AREA SHOULD SEE THIS WITH THE MOST CLOUD
COVER NERN OHIO AND NWRN PA. WILL ALSO HAVE LOW CHANCE POPS FOR
SHOWERS AS 850MB TEMPS DROP TO +8C OVER THE LAKE AND MUCH OF THE
AREA. THIS SHOULD GET THE LAKE BUSY ESPECIALLY WITH SYNOPTIC
MOISTURE IN THE AREA. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WILL
KEEP FORECAST DRY AS THE HIGH BUILDS ACROSS. WEDNESDAY
NIGHT/THURSDAY MODELS SHOW ANOTHER COLD FRONT DROPPING SOUTH
ACROSS THE AREA. FOR NOW WILL KEEP FORECAST DRY. 850MB TEMPS DROP
TO +8C AGAIN BUT AS AIRMASS IS DRIER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE TO START ON FRIDAY AND THEN A COLD FRONT WILL BE
APPROACHING THE AREA ON SUNDAY. KEPT IT DRY FRIDAY AND INTO
SATURDAY. WENT LOW POPS SATURDAY NIGHT INTO SUNDAY NIGHT AS THINGS
ARE UNCLEAR ABOUT THE TIMING OF A THREAT. A FRONT REMAINS TO THE
WEST OF THE AREA MONDAY AND TUESDAY...KEPT IT DRY UNTIL THE SYSTEM
GETS CLOSER. GFS AND ECMWF IN GENERAL AGREEMENT. USED A BLEND OF
GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
RELATIVELY HIGH RH LEVELS FROM 925 MB UP TO 850 MB CONTINUE WELL
INTO THIS AFTERNOON. 850 MB TEMPS ARE COLD ENOUGH THIS MORNING FOR
ADDED LAKE EFFECT SUPPORT. SHOULD SEE HIGH END MVFR OR LOW END VFR
CIGS HANG OVER THE AREA WELL INTO THE AFTERNOON BEFORE DRIER AIR
SHOULD CAUSE THE CLOUDS TO START TO DISSIPATE. THE EAST HALF OF THE
AREA SHOULD TEND TO BE BKN TO OVC MORE OF THE TIME WHILE THE WEST
WILL BE SCT TO BKN. A FEW ISOLATED LIGHT SHRA MAY BE AROUND THE ERI
AREA INTO EARLY AFTERNOON.

DRY AIR OVER THE AREA TONIGHT AND REDUCED LAKE EFFECT CONDITIONS
SHOULD KEEP MOST OF THE AREA MOSTLY CLEAR BUT THERE COULD BE SOME CU
IN THE EAST PART OF THE SNOWBELT AND A LITTLE CIRRUS IN THE SW.

OUTLOOK...EXCEPT FOR SOME PATCHY MORNING FOG...VFR WILL PREVAIL.

&&

.MARINE...
THE COLD FRONT HAS MOVED SOUTH OF THE LAKE. NORTHWEST WINDS ARE
CAUSING 1 TO 3 FOOT WAVES ON THE WEST END AND 2 TO 4 FEET ON THE
EAST END TONIGHT. THIS WILL HAVE TO BE MONITORED IF THEY GET HIGHER.
THE WAVES SHOULD STAY BELOW SMALL CRAFT ADVISORY CRITERIA ON TUESDAY
AS A RIDGE BUILDS IN. CONDITIONS MEET THE THREAT FOR COLD AIR
INDUCED WATERSPOUTS ON TUESDAY WITH COLD AIR OVER THE LAKE...LAKE
AND 850 MB TEMPERATURE DIFFERENCE NEAR 13C...BUT WITH THE FLOW
NORTHERLY NO CONVERGENCE...WILL NOT MENTION SPOUTS.

THE SOUTHWEST TO WEST FLOW WILL HAVE TO BE MONITORED FOR
A POSSIBLE SMALL CRAFT ADVISORY ON THE EAST END WEDNESDAY AHEAD OF A
COLD FRONT. THE NORTHERLY FLOW SHOULD STAY AROUND 10 TO 15 KNOTS
THURSDAY. FOR THE UPCOMING WEEKEND THE SOUTHWEST TO WEST FLOW COULD
GET A LITTLE GUSTY ON THE EAST END.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK/OUDEMAN
SHORT TERM...TK
LONG TERM...KIELTYKA
AVIATION...ADAMS
MARINE...KIELTYKA
Hazardous weather outlook, Sep 2, 3:44 AM EDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
344 AM EDT MON SEP 2 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
344 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:06 AM EDTRip Current StatementCLEAshtabula, Cuyahoga, Lake, Lorain17 hr

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.